• Unusual chemo side effects

    Asked by ddkk3 on Friday, March 8, 2013

    Unusual chemo side effects

    I think most of us get the nausea, hair loss, mouth sores, bowel issues, etc. but what are some of the weirder side effects you've experienced?

    I'm 4 sessions (2 cycles) into ABVD chemo and I've noticed that my hand are getting a little darker. The skin pigmentation is just definitely darker than it used to be, especially around the knuckle area and the area between my thumb and wrist. Has anyone noticed this as a side effect as well?

    What about heartburn? I have gotten heartburn just a few times in my life but after last week's chemo, I've been getting it frequently.

    11 Answers from the Community

    11 answers
    • Nancebeth's Avatar
      Nancebeth

      I had heartburn, my toenails fell off, and I had dark spots on the palms on my hands, in addition to the usual stuff you mentioned.

      about 1 year ago
    • Debbie's Avatar
      Debbie

      Peeling feet, persistent cough, sahara desert skin. Ugh.

      about 1 year ago
    • Dick_K's Avatar
      Dick_K

      As to your pigmentation on your hands, are you sure it is darker? Could it be dark yellow? The reason I ask, I noticed my feet getting dark yellow when my bilirubin began to get up to an unacceptable level, a side effect of my melanoma medicine. It is a sign of liver damage and if yours is in fact yellow, call your doctor. A simple blood test can rule out or confirm.

      about 1 year ago
    • Nomadicme's Avatar
      Nomadicme

      I had very bad heartburn (and I think it's common), even after chemo I still have it (but not so strong). The oncologist told me to take 2x the over the counter amount of Prilosec (omeprazole non branded, cheaper) and it worked great.

      I has eyesight problems, which were not on my side effect list, the onc told me he believed me. Oh well.

      about 1 year ago
    • gwendolyn's Avatar
      gwendolyn

      I think heartburn is very common. I took Prilosec 2x daily during chemo and a month after.

      I noticed my skin was dry and clean-feeling all the time: No sweat, no oil, etc.

      Also I had a lot of spontaneous bloody noses. Not sure how common that it.

      about 1 year ago
    • teena1's Avatar
      teena1

      just had my first chemo treatment two weeks ago, I get heartburn with everything I eat. ..never had it before. Oh well and this is only the beginning.

      about 1 year ago
    • bp440's Avatar
      bp440

      My husband had quite a few reactions to with the ABVD, his skin darkened in areas and became very dry. He had numerous strange skin rashes on his hands, groin, elbows and legs that were treated as fungal, viral, and then non-specific. He was finally seen by dermatologist who prescribed a couple of steroid creams. They all went away a few months after his last chemotherapy (completed late November).
      His stomach gave him fits, acid, gas, general discomfort (never nausea). It didn't seem to matter what he ate, or what he avoided. The doctor finally got approval to increase his Protonix to twice a day. It gave some relief, but it never resolved until two months after chemotherapy.
      I see that someone mentioned changes in eye sight. He had blurred vision that was a real concern, but also had full blow cataracts (probably due to the steroids). His oncologist thought the blurred vision was due to the chemo/steroids, but opthamologist thought he was new diabetic (not the case). He just had both cataract surgeries and blurred vision has resolved.
      The heartburn can be unbearable, hope they find something that helps you.

      about 1 year ago
    • virginisland11's Avatar
      virginisland11

      Oh yes i experience all except the mouth sores.. its almost like looking ay yourself into something.. I hsd heartburn before but it got worst during chemo so my oncoligist told me to take 2 prilosec and that really helped..

      about 1 year ago
    • Ydnar2xer's Avatar
      Ydnar2xer

      During chemo, I noticed both my hands and feet had become somewhat pink--in fact, it looked like I was wearing pink gloves. Since finishing chemo 6 weeks ago, hands have lightened up--feet are still a nightmare with all ten toenails in various stages of falling off/regrowing! They are beyond what a pedicure can cure right now, LOL. I just need to give them more time, like with my bald head. At least the bloody nose has stopped and eyebrows are filling in nicely! :-) Good luck.

      about 1 year ago
    • itzia's Avatar
      itzia

      one of the side affects that I thought to be weird was the darkening of my nail beds and also my skin darkened to. also my memory is really bad I can't remember anything and forget everything!! ugh...very disappointing:/

      about 1 year ago
    • gonnamakeit's Avatar
      gonnamakeit

      I just had my 3rd chemo session of abvd and my stomach issues are getting a little worse.Heartburn started after the 2nd session but haven't got sick.. Seems like I have a lingering nauseous feeling but don't get sick.. I'm also having memory probs and mind racing.. Tough to focus on simple things.I haven't experienced the nail or skin issues yet but then again I'm only on my 3rd session..

      about 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more nodular sclerosing questions.  Also, don't forget to check out our Nodular sclerosing page.